69807members
366824posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Herceptin side effects - help

14 REPLIES 14
Member

Re: Herceptin side effects - help

I have had folliculitis for the last 7 weeks. have had two courses of antibiotics, used tea tree oil, olive oil jojoba oil, camomile and calendula and lots of salicylic acid preparations. NOTHING has worked. I now have a betnovate scalp lotoion which is agony to apply but gives a couple of hours relief. My oncologist has now referred m to a dermatologist. It is a rare but recognised herceptin side effect. If anyone knows how to relieve the pain and itch please let me know.
PS now had cycle 11 of her treatment.

Member

Re: Herceptin side effects - help

Hi dawn, I have flucloxacillin antibiotics xxxxx seem to be helping but they cause diahorrhoea too!! I think your right about the two drugs together being a fairly lethal combination. Xx

so hope I manage the outbreak next time by applying the tea tree etc xxx

Lynn

Member

Re: Herceptin side effects - help

Glad at least you are getting it sorted signet. It is a nasty bu**er and not to be left to get a hold. I must say I didn't know that it could be a side effect of herceptin. I suppose the greatest risk is if you are on herceptin and taxotere at the same time cos your immune system will be supressed. I am thankful that after 8 years on herceptin I haven't had any side effects. What treatment do you have for it?

Dawn
xx

Member

Re: Herceptin side effects - help

Thanks all yes it's follucilitis starfish and a nasty bugger. Oddly ibought a tea tree oil shampoo the otherday and the relief is great XXXXXXXX

my onc said herceptin is known to cause this but it's not very common.

The joys of cancer, I am up now with violent diahorrhoea following chemo earlier!!!!!!! Smetimes wonder how we keep smiling!!!! Xxxxx

Member

Re: Herceptin side effects - help

Hello Lynn

I hope by now you have been to your GP for antibiotics. I also had folliculitis. Which is what it very much sounds like. I had the same symptoms. It was whilst I was on FEC and came on soon after I lost my hair. I have never heard that it is a side effect of Herceptin and certainly not one I suffered whilst on Herceptin. I had it when I was on FEC but it cleared up when I started taxotere - although of course I got a different lot of side effects on that! Whilst antibiotics will clear it I found I had to be very careful after each dose of FEC. I found a diluted solution of tea tree to be very very effective. I wiped this over my head for about a week after FEC and this seemed to stop another outbreak. As you are finding and I did too it is extremely painful. I you find this advice of benefit and it clears up soon.

Member

Re: Herceptin side effects - help

Hi
On number 42 Hercptin and main thing is runny nose. Can be a bit tough as sometimes talking to someone and feel a drip coming. Hankie always up my sleeve at the ready.
Also eyes a bit runny in breeze!

MuddyXX

Member

Re: Herceptin side effects - help

Carol please don't worry it won't necessarily happen to u. We are all so diff xxxxxx my friend and I seem to suffer the same with her but v grateful it seems to work. She is thankfully recovering and I am dx with liver mets. All these replies are so helpful, seeing doc tom
hopefully for relief!!!!

Meantime keep smiling XXXXXXX

ps I get joint pain, runs and the usual effects too but not in any major way only reason I say this is to emphasise that these side effects are extreme

Member

Re: Herceptin side effects - help

Carol please don't worry it won't necessarily happen to u. We are all so diff xxxxxx my friend and I seem to suffer the same with her but v grateful it seems to work. She is thankfully recovering and I am dx with liver mets. All these replies are so helpful, seeing doc tom
hopefully for relief!!!!

Meantime keep smiling XXXXXXX

ps I get joint pain, runs and the usual effects too but not in any major way only reason I say this is to emphasise that these side effects are extreme

Member

Re: Herceptin side effects - help

Hi Lynn,

I think that Dawn is correct in that you have a bacterial infection. You should go to your GP as soon as possible and get some treatment.
There are many side effects to Herceptin but what you are describing is not listed. The main ones are, runny nose, dry eyes, diarrhoea and joint aches.

E

Member

Re: Herceptin side effects - help

Good Morning, ladies

I am taking an interest in this thread as I am HER+ and will be having Herceptin after chemo and RADS. I have to admit to looking on the internet for SE and am now dreading it. I will save this thread for when I need some encouragemnt and support and advice.

Carol

Member

Re: Herceptin side effects - help

Hi Lynn

I've been on herceptin now for two years and I've always had the runny nose. Also kept getting red, itchy eyes, thought it was the chemo to start with but it carried on after chemo finished. Doctor finally suggested antihistamines, so I now take loratadine a few days before herceptin and for about a week afterwards, and also sodium cromoglicate eye drops. Used to just use the eye drops once my eyes got red, but a pharmacist has since said that it's really a preventative medication, ie I should take it in same way as the loratadine. Anyway, my eyes have been clear for some time now, thankfully, and I don't think I'm getting through the hankies quite so quickly as I used to!

The other side effect I get is joint aches/pains, but however bad the side effects are I know I'm so lukcy to be HER2+ and that the herceptin is working.

Your scalp problem sounds awful - I do hope you get on top of it soon. Side effects can take a while to identify and manage, so fingers crossed.

Best wiehes.
Alison x

Member

Re: Herceptin side effects - help

Hi
just want to let you know that, since being on herceptin, my nose never stops running at all! But it is my only side effect so I think its worth it. I don't think your scalp issues are from herceptin as my hair is now growing back quite quickly after having had chemo at the beginning of the year
M

Member

Re: Herceptin side effects - help

Thanks dawn, googling now xxxxxx after that it's a mallet to get some sleep. Typically ran out of dyhydrocodeines which normally send me off fast xxx

Member

Re: Herceptin side effects - help

Hi Lynn,

It sounds like you might have folliculitis - if you google this there is a fair bit about it. I think you do need to see a doc fairly quickly because of the risk of infection when your immunity is lowered. Sorry but I don't know much about this other than someone also being treated for breast cancer developed it.

Dawn
xx

Member

Herceptin side effects - help

Has anyone else experienced agonizing scalp
pain and acne on the scalp, face and neck following her?? My scalp hurts so badly I can't lay on my pillow. The spots are septic and burst if squeezed. It's disgusting. Also had stomach upset two days now is this linked? Runny nose too that never let's up?

Heard that hair loss is preceded by scalp
pain but that wasn't my experience. Mine started coming out so I got it shaved so perhaps I avoided it.

Help I can't get any rest cos of it.

Lynn